Alert archive / Tennessee / Special Weather Statements in 2014
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 7, 2014, 6:44 PM CDT for Sumner County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 7, 2014, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
County Sumner County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WWUS84 KOHX 072344
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT THU AUG 7 2014
TNZ008-080015-
SUMNER-
644 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...
AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PORTLAND...MITCHELLVILLE AND OAK
GROVE.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3665 8636 3665 8628 3664 8626 3648 8655
3654 8663 3657 8660 3664 8656 3666 8652
3666 8636
$$
BOYDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:01 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 7, 4:01 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT THU AUG 7 2014 .DISCUSSION... FORECAST QUANDARIES...CHANCES FOR RAINFALL...RAINFALL AMOUNTS THRU THIS WEEKEND...TEMPS. PER LATEST WPC MODEL DIAGNOSTIC DISCUSSION...WILL LEAN TOWARD THE 12Z EURO SOLUTION...UNLESS OTHERWISE NOTED...THRU FORECAST PERIOD. EXPECT AREA OF SHWRS/TSTMS TO MOVE W TO E ACROSS THE MID STATE AS THE LATE AFTERNOON THRU EVENING HRS PROGRESS...WITH SOME ISO SHWRS/TSTMS DEVELOPING AHEAD PER DIURNAL HEATING INFLUENCES INTERACTING WITH ENHANCED LOW LEVEL MOISTURE POOLS AND LOCAL OROGRAPHIC/LIFTING INFLUENCES. HOWEVER...WILL GENERALLY GO WITH AN OVERALL DECREASING CHANCE OF SHWRS/TSTMS AS THE EVENING PROGRESSES...AS SHORT RANGE MODELS SHOW ACTIVITY ASSOCIATED WITH VORT MAX TO OUR N PROGRESSING ACROSS THE OHIO VALLEY REGION AT THIS TIME WEAKEN. ALSO...WITH ANTICIPATED CLOUD COVERAGE THIS EVENING...MUCH LIKE LAST NIGHT... WILL GO WARMER ON CONSENSUS OF MODEL GUIDANCE LOWS ALSO. AS FOR FRI...PERSISTANT WEAK SFC FRONTAL BOUNDARY ACROSS WRN PORTIONS OF THE MID STATE THIS AFTERNOON WILL BEGIN TO PUSH EWD WITH SHORTWAVE IN UPPER LEVEL FLOW TRANSVERSING W TO E ACROSS THE MID STATE...WITH MOST RAINFALL ANTICIPATED ACROSS W AND NW PORTIONS OF THE AREA. BECAUSE THIS IS A SUMMER TIME SYSTEM...DO NOT BELIEVE WE WILL SEE A CONTINUAL SHWR/TSTM RAIN EVENT THRU FRI...AND BELIEVE LIKE THE MORNING ZONE FORECAST PRODUCT ADVERTISED...OCCASIONAL SHWRS WITH SCT TSTMS SEEMS TO BE A REASONABLE SCENARIO ACROSS THE MID STATE AREA. WILL LEAN HERE TOWARD MORE CONSERVATIVE EURO/NAM GUIDANCE VALUES FOR HIGHS WITH MOST LOCATIONS APPROACHING THE 90S...MID TO UPPER 80S PLATEAU. LOOK FOR A TRANSITION FROM NUMEROUS SHWRS/TSTMS FRI EVENING TO SCT SHWRS/TSTMS OVERNIGHT WITH LOWS AGAIN EXPECTED A FEW DEGREES ABOVE MOS GUIDANCE VALUES. EXPECT MAIN BRUNT OF SHWRS/TSTMS TO PUSH E OF MID STATE AS THE DAY PROGRESSES ON SAT...BUT WITH PERSISTANT SFC BOUNDARY MEANDERING ACROSS THE AREA...WILL CONTINUE WITH CHANCE POPS...HIGHEST E...WITH HIGHS AGAIN TRENDING TOWARD THE COOLER EURO/NAM VALUES. WITH NWLY FLOW BECOMING ESTABLISHED SAT NIGHT INTO SUN...WILL CONTINUE WITH A CHANCE OF SHWRS/TSTMS ACROSS THE MID STATE AS OUR PERSISTANT WEAK SFC FRONT CONTINUES TO PERSIST RESULTING IN A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT. EXPECT THE NWLY FLOW PATTERN WITH ISO/SCT SHWRS/TSTMS TO PERSIST THRU MOST OF NEXT WEEK WITH POTENTIALLY A DRIER AIRMASS MOVING INTO THE MID STATE BY THE MID PORTION OF NEXT WEEK. TEMPS ARE EXPECTED TO BE GENERALLY NEAR SEASONABLE NORMAL VALUES. && .HYDROLOGY... THERE IS STILL THE POTENTIAL FOR SEVERAL WAVES OF SHWRS/TSTMS TO PRODUCE LOCALLY HEAVY RAINFALL...MAINLY FRI INTO FRI EVENING... WITH SHWRS/TSTMS PERSISTING THRU THE WEEKEND. HOWEVER...AGAIN WITH RAINFALL AMOUNTS LOOK TO AVERAGE BETWEEN ONE TO TWO INCHES... AND...AS MENTIONED IN THIS MORNING'S AFD...SOME PONDING OF WATER ON AREA ROADWAYS HERE OR THERE MAY OCCUR...BUT WITH THE DRY CONDTIONS OF THE PREVIOUS DAYS ACROSS THE MID STATE...AS OF THIS TIME...QUESTION IF ANY TYPE OF ORGANIZED FLOODING WOULD HAVE THE POTENTIAL FOR OCCURRING. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 90 73 89 / 40 80 60 50 CLARKSVILLE 70 88 71 87 / 50 80 60 40 CROSSVILLE 66 84 70 82 / 30 80 60 50 COLUMBIA 73 91 73 89 / 40 80 60 50 LAWRENCEBURG 72 91 72 89 / 40 80 60 40 WAVERLY 72 89 72 88 / 50 80 60 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Aug 7, 5:02 AM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT THU AUG 7 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-071015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 502 AM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG THUNDERSTORMS TODAY AND TONIGHT, BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH TUESDAY, BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 7, 5:27 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT THU AUG 7 2014
TNZ025-057-059-072315-
DICKSON-HICKMAN-WILLIAMSON-
527 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND WILLIAMSON
COUNTIES...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE NUNNELLY...PINEWOOD...LYLES...BON
AQUA...DICKSON AND BURNS.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3601 8711 3582 8741 3592 8757 3596 8756
3597 8753 3600 8754 3620 8745
BOYDSpecial weather statement, Aug 7, 6:35 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT THU AUG 7 2014
TNZ025-026-057-059-080015-
CHEATHAM-DICKSON-HICKMAN-WILLIAMSON-
635 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN AND
WILLIAMSON COUNTIES...
AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LYLES...BON AQUA...PRIMM SPRINGS
AND FAIRVIEW.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3614 8700 3613 8700 3610 8704 3605 8704
3605 8705 3599 8704 3603 8696 3581 8710
3585 8721 3579 8723 3590 8757 3617 8727
BOYDSpecial weather statement, Aug 7, 6:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT THU AUG 7 2014
TNZ008-080015-
SUMNER-
644 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...
AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PORTLAND...MITCHELLVILLE AND OAK
GROVE.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3665 8636 3665 8628 3664 8626 3648 8655
3654 8663 3657 8660 3664 8656 3666 8652
3666 8636
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:27 PM CDT | Special Weather Statement | OHX | Dickson | 48 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | OHX | Dickson | 40 min |
| Aug 7, 6:48 PM CDT | Special Weather Statement | OHX | Sumner | 27 min |
Nearby
Special Weather Statements in Tennessee, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.